Birth control PATCH questions

  • I'm wondering if anyone has tried the patch, and if so have you had any side effects?

    Thanks.
    Row.
  • Patch birth control
    I had no problems for about 9 months then I had an allergic reaction and had to switch birth control.

    The first week of the last month I used it the patch started itching at day 5 then the next week I started itching at day 3 with a burn at day 5. The third week I started burning at day 2 and took it off. I had "burn stains" (raised red skin that peeled) where the 2 patches had been for 6 weeks after. My doctor said it was probably a reaction to the adhesive.

    Figures I had just gone to ordering 3 months by mail when I had the reaction (what a waste).

    I never had the patch in the same area during the 9 months so it wouldn't have been a skin irratation from having a patch on it all the time.
  • I have been using the Ortho Evra patch for almost 2 years now. I started it in October 2002. I have had absolutely no problems at all! The only difference I noticed is that my periods are actually heavier now and longer. I had a short term period for a long time, only 3-4 days. Now it's a full 6 days, 4 of them fairly heavy.
  • Birth Control Patch...
    I have been the patch for almost a year now. I switched from the pill to the patch because I hate taking pills.

    I have not had any side effects from the switch.

    Then my doctor prescribed me not to skip the week at the end of 3 weeks being on it. I am supposed to use 4 packs (12 patches) one right after the other and then skip the 13th week. This is because of anemia that was so bad I had doctors asking me if I felt faint. I am taking 325 mg of iron 3 times a day and not skipping the week you shoud with the patch.

    I am now have pretty heavy "break through bleeding". Just tonight I have now taken off the patch and won't go back on it for a week. On Monday, I will be calling my doctor's office for direction.

    Since my blood count is now back up, I think I can use the patch again the way the directions say you should.

    I don't think that I have gained anymore weight or anything from the switch either.

    Take Care All!! Norma
  • Norma, ..

    Just a note as far as your anemia, Please don't second guess the doctor's orders..

    It can take up to a year for your iron (Fe) stores to repelte themselves after being anemic for a long time, even once your hemaglobin (HgB) and hematocrit (Hct.) are back up.

    If you were on the patch to prevent bleeding.. you may take a while befor you can stop your iron and feel OK.. Being low on iron can damage your heart and other organs.


    You may want to request a follow-up ith a hematologist to monitor your ferritin levels, and also find out WHAT is causing your heavy bleeding... Maybe hormone therapy isn't the only way to treat what is causing your anemia?

    Val
  • I used the Ortho Evra patches for just over a year as hormone therapy for my endometriosis instead of for birth control. I had my tubes tied 10 yrs ago.

    Anyway, I had absolutely no problems with the patches....nothing like I had on B/C pills. Before the patch, when I took B/C pills, I had mild nausea on a daily basis, break through bleeding and headaches.

    Unlike FamilyCorner, my periods were shorter and somewhat lighter....before I used them, my periods were so heavy that at times I would have to wonder if I was hemorraging and they would last a minimum of 14 days...with the first 5-7 days being so heavy I was very uncomfortable when I had to leave the house!

    After I was on them just over a year, my OB/GYN decided that I was not getting the benefit that she expected for my endo. So, she switched me over to the new B/C pill, Yasmin.

    Did your doctor suggest them to you or are you considering asking to try them???
  • Patches vs. pills
    My problems began when I was 42. One summer I just stopped bleeding. For 3 months no period, I thought I was pregnant. So I went to the doctor, and was told no, no pregnancy, that maybe I was just starting the change early.

    No such luck, because at the end of the 3 months, I bled continually and more heavy daily until I was truly hemmoraging. The doctor did a d&C on an emergency basis and then prescribed the pill to control both the flow and the timing.

    No problems other than weight gain (which has the effect of helping my blood pressure stay high). I heard about the patch and switched because I hate taking pills. I take pills for high blood pressure along with accupuncture treatments, and a pill for my stomach (which keeps the blood pressure up) and then there was the birth control pills (which also keep the blood pressure up).

    Then I was at the family physician one night because of bronchitis. She took one look at me and asked if I was dizzy ro anything and told me I was almost translucent, not just pale. Since I have always been anemic, I didn't think too much about it, but I went the next morning for the blood tests. That's when they found my blood count was at 9, and 11 is the norm. That's when I started the iron pills. And I protested because I eat plenty of spinach, and other dark leafy greens and other veggies that add iron to your system. (All I think of was another 3 pills per day).Then there is the vitamin and now the 3 325 mg. iron pills per day.

    My gynocologist says that she just hopes to be able to keep my uterus and me together (like a marriage counselor) until I turn 51. That will be in 25 months. I keep telling her to take out the offending body parts, but she is fighting me on this one. She says the natural hormones are worth the problems. Some days I don't think so. At least I have never been really bothered by cramping, just heavy bleeding. I figure there is a trade-off in there somewhere!

    Well, I better go for now. Thanks for all your advice. Gives me some food for thought and discussion with the gyno. Norma
  • i have no problems with the patch!!!!!!!!!!!!!!!!!!!!!!!!